MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU20060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 02/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that thrombosis occurred.A left atrial appendage (laa) closure procedure was being performed under transesophageal echocardiography (tee) guidance with the patient under general anesthesia.The watchman double curve access system (was) and versacross connect (vcc) system were prepared for transseptal puncture (tsp).A half dose of heparin was administered prior to tsp, and the remaining heparin was administered after left atrial access was obtained.Tsp was performed and while removing the vcc dilator, mobile thrombus material was observed on tee at the distal end of the was within the left atrium.The material was aspirated back into the was, and the system was withdrawn from the patient.Upon flushing the was on the back table, additional clot material was identified within the sheath.The physician elected to cancel the procedure due to clot formation.No patient complications were reported.The patient fully recovered.
 
Additional Manufacturer Narrative
D4: detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete udi and other product specific information.If additional details become available a supplemental report will be submitted.
 
Additional Manufacturer Narrative
D4: detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete udi and other product specific information.If additional details become available a supplemental report will be submitted.With all the available information, boston scientific (bsc) concludes: device technical analysis: the watchman access system was discarded; therefore, returned device analysis could not be completed.Device history record review: the batch number of the watchman access system was not provided.Boston scientific's manufacturing processes include extensive inspections to ensure that all finished devices meet specifications, and there is no evidence that this product did not meet specification prior to distribution.Labeling review.There was no evidence to suggest that the device was used in a manner inconsistent with the labeling.Watchman access system instructions for use (ifu) lists potential complications, risks and adverse events that may be associated with the use of this device which include thrombosis (additional device required).Risk review: a risk review was completed and confirmed that the event of thrombosis was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.
 
Event or Problem Description
It was reported that thrombosis occurred.A left atrial appendage (laa) closure procedure was being performed under transesophageal echocardiography (tee) guidance with the patient under general anesthesia.The watchman double curve access system (was) and versacross connect (vcc) system were prepared for transseptal puncture (tsp).A half dose of heparin was administered prior to tsp, and the remaining heparin was administered after left atrial access was obtained.Tsp was performed and while removing the vcc dilator, mobile thrombus material was observed on tee at the distal end of the was within the left atrium.The material was aspirated back into the was, and the system was withdrawn from the patient.Upon flushing the was on the back table, additional clot material was identified within the sheath.The physician elected to cancel the procedure due to clot formation.No patient complications were reported.The patient fully recovered.It was further reported the thrombus material was noted both on the tip of the was and also inside the vcc dilator upon removal.The patient had noticeable spontaneous echo contrast (sec).The patient had another reattempt at the laa closure procedure after this event, and a closure device was implanted safely.The patient has been discharged.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B5: information added.D4: detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete udi and other product specific information.If additional details become available a supplemental report will be submitted.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24454975
Report Number2124215-2026-10670
Device Sequence Number21150649
Product Code NGV
UDI-Device Identifier08714729838203
UDI-Public(01)08714729838203
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635TU20060
Device Catalogue NumberM635TU20060
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer03/25/2026
04/03/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date03/26/2026
04/10/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown